WELCOME TO THE COMMUNITY: This Patient-To-Patient Community is for discussions relating to Bleeding Disorders. There are many types of blood disorders, including: bleeding disorders, platelet disorders, hemophilia and anemia.
My name is Jack,
I am 16 yo male, i suffer from stage 2 hypertension. the other day i took an at home reading on a reliable machine, the result was 165/122. I took the reading because i had a massive headache, black spots in my vision and felt extremely nauseated. i have had several tests which concluded negative, except for the renal ultrasound, which showed my left kidney to be 1-2cm smaller than the other. i am been treated w/ 75mg Atenolol (50 morning, 25 Night). i have also recently been diagnosed w/ Arthritis, could these be related? What could be causing it? and what should i do?
Thanks for the help.
I am sorry to hear that you have developed hypertension at such a young age. If one kidney is smaller than other, then a dopplar ultrasound should be done to see if the blood supply to the kidney is blocked or if there is infection or some other cause. You should consult a nephrologist regarding this. This could be a cause of high BP.
. High blood pressure can be due to genetic factors or due to some disease. To find whether you have blood pressure without a cause or essential hypertension you need to eliminate the various causes of hypertension. Recent head injury, hyperthyroidism, renal artery stenosis (by dopplar studies or MRI), abnormal kidney function (by kidney function tests), hyper function of adrenals, Cushing’s syndrome, abnormal liver function etc need to be ruled out. You should consult a cardiologist for high BP. To diagnose the cause tests like kidney function, liver function, lipid profile, thyroid, adrenal gland function, EKG, ECHO, tread mill etc are done. If no cause is found then what you have is essential hypertension. The doctor will need to adjust the type and dose of medication. This may need a few trials before a medication that suits you is adjusted at an optimal dose. Keep a morning evening record of your blood pressure for a few days. If your blood pressure remains high after medication, then there are two possibilities. Either the medication is not suiting you. OR there is some underlying cause which needs to be eliminated. Apart from medication you need to eat healthy, exercise regularly as advised by the cardiologist, reduce salt intake, take alcohol with caution or better avoid, quit smoking if you do and reduce total calorie intake in a day, maintain your weight, cholesterol and lipids under control. Do discuss this with your doctor and get yourself examined. Take care!
I sincerely thank you for your lengthy response. As it turns out i have almost every one of those test completed over the period of several years, with some repeated several times (three MRI's of the head, two 24hr urine test to exclude Pheocromacytoma etc...) several days ago i was started on another medication called Physiotens (400mcg) to commence a combination therapy with my 75mg Atenolol. I am also on other medications, Seroquel XR 500mg, Sodium Valproate 400mg BD, Nexium 40mg, Prednisolone 50mg, Mobic 15mg and quite a few supplements. I also am currently seeing a Nephrologist every couple of months regarding this issue, he has not completed any tests (all tests were conducted by or under authorisation from my GP and psychiatrist) who was also worried about my BP. At times i have palpitations and extreme crushing chest pain... although this lasts only seconds, it is extremely distressing, and by the time i act on it (go to the Dr's or take my BP) the pain and pressure has resided. Once again thank you for the response, hope to hear from you shortly.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.